Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 66, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 24, 2020, 8:14 PM CDT for 5 counties in Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 8:14 PM CDT (01:14 UTC)
- Expired
- Apr 24, 2020, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Dade County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
835
WUUS53 KSGF 250114
SVRSGF
MOC039-057-085-167-185-250215-
/O.NEW.KSGF.SV.W.0066.200425T0114Z-200425T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
814 PM CDT Fri Apr 24 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Hickory County in central Missouri...
Cedar County in southwestern Missouri...
Polk County in southwestern Missouri...
Southeastern St. Clair County in west central Missouri...
Northeastern Dade County in southwestern Missouri...
* Until 915 PM CDT.
* At 813 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of El Dorado Springs to near
Stockton to near Greenfield, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Stockton around 820 PM CDT.
Fair Play around 840 PM CDT.
Humansville around 855 PM CDT.
Bolivar, Weaubleau and Morrisville around 900 PM CDT.
Pleasant Hope around 915 PM CDT.
Other locations impacted by these severe thunderstorms include
Stockton Lake, Pomme de Terre Lake, Stockton State Park, Pittsburg,
Polk, Dadeville, Halfway, Collins, Flemington and Aldrich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Stockton Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3781 9319 3773 9319 3773 9317 3743 9318
3742 9319 3742 9326 3743 9362 3739 9363
3738 9387 3762 9389 3777 9399 3784 9382
3792 9351
TIME...MOT...LOC 0113Z 259DEG 25KT 3778 9395 3763 9381 3739 9381
HAIL...<.75IN
WIND...60MPH
$$
Cramer3 follow-up statements
324
WWUS53 KSGF 250142
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
842 PM CDT Fri Apr 24 2020
MOC057-250152-
/O.CAN.KSGF.SV.W.0066.000000T0000Z-200425T0215Z/
Dade MO-
842 PM CDT Fri Apr 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DADE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3781 9319 3773 9319 3773 9317 3742 9319
3743 9362 3748 9363 3748 9362 3757 9362
3758 9364 3777 9372 3786 9374 3792 9351
TIME...MOT...LOC 0142Z 259DEG 31KT 3786 9367 3767 9353 3744 9347
$$
MOC039-085-167-185-250215-
/O.CON.KSGF.SV.W.0066.000000T0000Z-200425T0215Z/
Hickory MO-Cedar MO-Polk MO-St. Clair MO-
842 PM CDT Fri Apr 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN HICKORY...EASTERN CEDAR...POLK AND SOUTHEASTERN ST.
CLAIR COUNTIES...
At 842 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Humansville to near Fair Play to
near Morrisville, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Morrisville around 850 PM CDT.
Bolivar around 855 PM CDT.
Pleasant Hope around 900 PM CDT.
Other locations impacted by these severe thunderstorms include Pomme
de Terre Lake, Stockton Lake, Pittsburg, Polk, Halfway, Collins,
Flemington, Aldrich, Bearcreek and Brighton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Pomme De Terre Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3781 9319 3773 9319 3773 9317 3742 9319
3743 9362 3748 9363 3748 9362 3757 9362
3758 9364 3777 9372 3786 9374 3792 9351
TIME...MOT...LOC 0142Z 259DEG 31KT 3786 9367 3767 9353 3744 9347
HAIL...<.75IN
WIND...60MPH
$$
Cramer627
WWUS53 KSGF 250159
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
859 PM CDT Fri Apr 24 2020
MOC039-185-250209-
/O.CAN.KSGF.SV.W.0066.000000T0000Z-200425T0215Z/
Cedar MO-St. Clair MO-
859 PM CDT Fri Apr 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CEDAR AND SOUTHEASTERN
ST. CLAIR COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3781 9319 3773 9319 3773 9317 3742 9319
3742 9336 3743 9339 3782 9363 3783 9362
3783 9357 3791 9357 3792 9351
TIME...MOT...LOC 0159Z 263DEG 27KT 3787 9359 3768 9341 3745 9336
$$
MOC085-167-250215-
/O.CON.KSGF.SV.W.0066.000000T0000Z-200425T0215Z/
Hickory MO-Polk MO-
859 PM CDT Fri Apr 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN HICKORY AND POLK COUNTIES...
At 859 PM CDT, severe thunderstorms were located along a line
extending from near Weaubleau to near Bolivar to near Morrisville,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Pleasant Hope around 910 PM CDT.
Other locations impacted by these severe thunderstorms include Pomme
de Terre Lake, Pittsburg, Polk, Halfway, Flemington, Brighton,
Goodson and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Pomme De Terre Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3781 9319 3773 9319 3773 9317 3742 9319
3742 9336 3743 9339 3782 9363 3783 9362
3783 9357 3791 9357 3792 9351
TIME...MOT...LOC 0159Z 263DEG 27KT 3787 9359 3768 9341 3745 9336
HAIL...<.75IN
WIND...60MPH
$$
Cramer207
WWUS53 KSGF 250210
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
910 PM CDT Fri Apr 24 2020
MOC085-167-250220-
/O.EXP.KSGF.SV.W.0066.000000T0000Z-200425T0215Z/
Hickory MO-Polk MO-
910 PM CDT Fri Apr 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HICKORY AND POLK
COUNTIES WILL EXPIRE AT 915 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
LAT...LON 3781 9319 3773 9319 3773 9317 3742 9319
3742 9336 3743 9339 3782 9363 3783 9362
3783 9357 3791 9357 3792 9351
TIME...MOT...LOC 0210Z 259DEG 25KT 3788 9351 3769 9333 3746 9328
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:03 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 24, 7:03 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
703 PM CDT Fri Apr 24 2020
.SHORT TERM...(This evening through Saturday)
Issued at 335 PM CDT Fri Apr 24 2020
The main focus of the forecast for the remainder of the day into Saturday
will be with showers and thunderstorms both this afternoon and
again this evening into tonight with a severe storm threat. In
addition to this severe storm threat, widespread moderate to heavy
rainfall of 1-2", locally up to 3" will potentially lead to
flooding. Gusty winds to 30-40 mph are also in the forecast for
tonight into Saturday.
Early this afternoon, scattered pop up storms were generally
located north and east of a Warsaw to Mansfield line where less
cloudy areas received ample sunshine to bring surface temperatures
into the low 70s and break the capping inversion. While deep shear
is insufficient to support long-lived updrafts in these storms,
surface-based CAPE of around 1500 J/kg is enough to produce
some sub-severe hail in a few of these storms before the updrafts
collapse. We expect this pop-up storm threat to continue for the
remainder of the afternoon, primarily over central Missouri.
Locations farther back into extreme SE Kansas and SW Missouri are
seeing a lull in precipitation. However, this will be short-lived
as our next threat for strong to severe storms currently
developing along the cold front in southeast Kansas will propagate
east into the western CWA by around 6pm. The location of the
storms under the upper-level shortwave energy and proximity to
the surface low will provide ample enough forcing and shear when
combined with CAM surface-based CAPE values of 1500-2000 J/kg this
evening to produce a mixed storm mode of clusters and line
segments. The main threats with this round of storms during the
evening will be quarter size hail and wind gusts to 60 mph.
The line of storms will continue to propagate eastwards across the
area, though they are expected to transition from a severe threat
to more of a heavy rain threat by late this evening as instability
weakens and the precipitation shield turns into widespread
showers and embedded thunderstorms. PWAT values on the order of
about 1" will combine with the synoptic scale forcing as the low
pressure center slides across southern Missouri to produce
additional rainfall accumulations of 1-2" with localized amounts
of up to 3" possible. Because much of this rainfall will be
falling on already saturated soils from our recent rainfall event,
we have decided to issue a Flood Watch for 9pm this evening
through 9am tomorrow.
Behind the cold front and low pressure system this evening, winds
will turn out of the northwest and become very gusty for tonight
through Saturday. The highest wind gusts are expected to reach
30-40 mph. Lingering cloud cover throughout much of the day on
Saturday will keep temperatures a little cooler, with highs only
reaching into the upper 50s over the eastern CWA to mid 60s over
the western CWA.
.LONG TERM...(Saturday Night through Friday)
Issued at 335 PM CDT Fri Apr 24 2020
An upper level northwest flow pattern will bring drier air and
surface high pressure over the region on Sunday. Mostly sunny
skies and highs in the upper 60s to low 70s are in store. We will
also see similar temperatures on Monday, but mid-range models hint
at a subtle shortwave trough moving over the area, which will
bring mostly cloudy skies and a slight chance for scattered
showers and thunderstorms.
A quick moving, digging shortwave quickly follows in the Monday
system's wake. This system is progged to rapidly intensify as it
traverses the central CONUS on Tuesday into Tuesday night and
bring additional shower and thunderstorm chances along it's
associated surface cold front.
Upper level ridging finally sets in for the mid to late next week
with highs around 70 degrees on both Wednesday and Thursday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 654 PM CDT Fri Apr 24 2020
KSGF/KJLN/KBBG tafs: VFR to start. A cold front with a line of
storms will move through early in the taf period. Expect winds to
veer to the west and northwest quickly behind the front with
ceilings lowering into the IFR cat. Heavy showers will gradually
shift east of the area after 06z-09z with some improvement in
ceilings expected late in the period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday morning for MOZ066>068-077>081-
088>096-101>105.
KS...Flood Watch through Saturday morning for KSZ073-097-101.
&&
SHORT TERM...Rothstein
LONG TERM...Rothstein
AVIATION...DSAHazardous weather outlook, Apr 24, 4:10 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 410 PM CDT Fri Apr 24 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 410 PM CDT Fri Apr 24 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Strong to severe storms with large hail to the size of quarters and damaging wind gusts to 60 mph are possible beginning late this afternoon into early tonight mainly along and southwest of an Warsaw to West Plains line. Frequent cloud to ground lightning will also be a threat. Given the recent rainfall, additional rainfall could lead to flooding of streams, rivers, low water crossings, and low lying areas. Rainfall amounts of one to two inches are possible with this system, with localized amounts up to three inches possible. Gusty northwest non thunderstorm winds as high as 30-40 mph will be possible tonight and Saturday behind the cold front this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Flooding may linger into Saturday morning. Additional showers and storms are possible early next week with the highest chances Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening for southeast Kansas and far southwest Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
In the hours before
Special weather statement, Apr 24, 2:21 PM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Springfield MO
221 PM CDT Fri Apr 24 2020
MOZ092-242000-
Wright MO-
221 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WRIGHT COUNTY UNTIL
300 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartville, or 14 miles west of Mountain Grove, moving northeast at 15
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Mountain Grove... Mansfield...
Dawson... Norwood...
Hartville... Manes...
Graff...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3719 9263 3734 9249 3747 9225 3713 9225
3708 9257
TIME...MOT...LOC 1921Z 235DEG 15KT 3717 9252
HatchSpecial weather statement, Apr 24, 6:36 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
636 PM CDT Fri Apr 24 2020
KSZ097-MOZ077-250015-
Crawford KS-Barton MO-
636 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRAWFORD AND WESTERN
BARTON COUNTIES UNTIL 715 PM CDT...
At 636 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Girard to Frontenac to near Weir. Movement was
northeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Pittsburg... Prairie State Park...
Frontenac... Girard...
Arma... Liberal...
Mulberry... Chicopee...
Nashville... Mindenmines...
Franklin... Arcadia...
Burgess... Croweburg...
Yale... Farlington...
Hannon... Opolis...
Iantha... Ringo...
LAT...LON 3761 9488 3768 9481 3767 9462 3765 9461
3765 9437 3738 9438 3736 9462 3734 9462
3734 9476 3742 9477 3755 9488
TIME...MOT...LOC 2336Z 232DEG 28KT 3753 9482 3745 9471 3732 9470
RunnelsThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:13 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 62 min |
| Apr 24, 7:45 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 60 min |
| Apr 24, 8:22 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 32 min |
| Apr 25, 3:12 AM CDT | Areal Flood Advisory | SGF | Benton, Cedar, Hickory, St. Clair, Vernon | 12 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.